Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Gabapentin and Lyrica---low back/hip and leg pain from the drugs!

I thought I would tell about my experience with Gabapentin. I began taking it about 9 months before my neck surgery. My doctors said there was nothing wrong with me (though I had screaming nerve pain down both arms for many months. An MRI showed a herniated disk and it was compressing my cord. Unreal. Anyway, after beginning gabapentin, my ankles swelled. I felt like an old woman. I tried to keep my dose very low. 300 mg. I began using the treadmill to get better (with a messed up neck!!!), but as I walked, my thighs felt so tight and heavy. It was as if I could barely walk. The muscles hurt so much. Over time, my neck pain and arm pain got worse, so the doctors ramped me up to 600 mg. And then 900 mg. per day. Still a low dose. But I could hardly walk, get out of a car, and I was in total misery with my legs. My knees would pop and I felt like I had run a marathon. No explanation. I thought maybe it was stenosis? I had neck surgery (having found a decent doctor) and I still had leg issues. No one understood it. I had a thoracic and lumbar MRI to rule out more disk issues. NOPE. Then I read about the side effects---the ones that no one is familiar with. Low back pain, myalgia (muscle pain), arthralgia (joint pain), altered gait. I began cutting my gabapentin dose over about six months. The pain became less with lower doses, but did not leave me until I was off the drug. I jumped out of bed like a deer without pain!! But my neck and arms hurt yet, so I started Lyrica. Unfortunately, at 300 mg. it began again!!! Another six months of dropping the dose began! My sacroiliac was so stiffened from the spasms from that drug! But when I got down to125 mg per day, the pain began to fade. At 100mg., I had my legs back! So I am maintaining a low dose while I continue to recover 1 year and two months post surgery. The withdrawal is MUCH worse on Lyrica. I got all the way down to 25 mg. per day and I nose-dived. I went way too fast to get off of it. A person must creep off of it. I am still worried about trying it again. Currently at 100mg. per day. Just thought I would share my rare side effects in case others have the same troubles and do not know what it is!
Sign In or Register to comment.